MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X35MM

MEDACTA INTERNATIONAL SA PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X35MM
Catalog Number 03.52.322
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 26 august 2019.Lot 1920237: (b)(4) items manufactured and released on 22-mar-2019.Expiration date: 2024-03-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implant involved pedicle screw 03.52.322 enh.Poly-axial pedicle screw - cannulated 6x35mm (k141988) lot.1822132.Batch review performed on 26 august 2019.Lot 1822132: (b)(4) items manufactured and released on 23-jan-2019.Expiration date: 2024-01-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The primary surgery performed at l4-l5-s1 on august 1.Revision surgery performed on august 20 due to the pedicle screw loosening at both of l4.The reason of the loosening was unknown.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d spine project manager: the two pedicle screws inserted in l4 loosened and were substituted with a revision surgery.The two removed screws do not present any scratches and their functionality have been successfully verified in terms of coupling with the screwdriver (both torx and threaded connection), k-wire and reduction towers (e.G.With the 1-step reducer).For these reasons, the root cause that led to the performed revision surgery, cannot be addressed to any mechanical or functional implant defects.

Brand Name
PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X35MM
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9086487
Report Number3005180920-2019-00773
Device Sequence Number2763306
Product Code NKB
UDI-Device Identifier07630030857577
UDI-Public07630030857577
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2024
Device Catalogue Number03.52.322
Device Lot Number1920237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer08/20/2019
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;